Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

A remainder formula and limits of cardinal spline interpolants


Authors: T. N. T. Goodman and S. L. Lee
Journal: Trans. Amer. Math. Soc. 271 (1982), 469-483
MSC: Primary 41A15
DOI: https://doi.org/10.1090/S0002-9947-1982-0654845-7
MathSciNet review: 654845
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A Peano-type remainder formula

$\displaystyle f(x) - {S_n}(f;\,x) = \int_{ - \infty }^\infty {{K_n}(x,\,t){f^{(n + 1)}}(t)\,dt} $

for a class of symmetric cardinal interpolation problems C.I.P. $ (E,\,F,\,{\mathbf{x}})$ is obtained, from which we deduce the estimate $ \vert\vert f - {S_{n,r}}(f;\,)\vert{\vert _\infty } \leqslant K\vert\vert{f^{(n + 1)}}\vert{\vert _\infty }$. It is found that the best constant $ K$ is obtained when $ {\mathbf{x}}$ comprises the zeros of the Euler-Chebyshev spline function. The remainder formula is also used to study the convergence of spline interpolants for a class of entire functions of exponential type and a class of almost periodic functions.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A15

Retrieve articles in all journals with MSC: 41A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0654845-7
Article copyright: © Copyright 1982 American Mathematical Society